Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 166, NWS North Platte, NE

June 1, 2005Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2005, 8:59 PM MDT for Garden County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2005, 8:59 PM MDT (02:59 UTC)
Expired
Jun 1, 2005, 9:30 PM MDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 020300
SVRLBF
NEC069-020330-
/O.NEW.KLBF.SV.W.0166.050602T0259Z-050602T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM MDT WED JUN 1 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 930 PM MDT

* AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OSHKOSH...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL GARDEN COUNTY AT 910 PM MDT
  RURAL EASTERN GARDEN COUNTY AT 930 PM MDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4197 10265 4124 10258 4125 10210 4200 10211

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 020322
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT WED JUN 1 2005

NEC069-020330-
/O.CON.KLBF.SV.W.0166.000000T0000Z-050602T0330Z/
GARDEN NE-
922 PM MDT WED JUN 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR
GARDEN COUNTY...

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR LEWELLEN...OR ABOUT 12 MILES EAST OF
OSHKOSH...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWELLEN BY 915 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4197 10265 4124 10258 4125 10210 4200 10211

$$

POWER
000 
WWUS53 KLBF 020330
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT WED JUN 1 2005

NEC069-020340-
/O.EXP.KLBF.SV.W.0166.000000T0000Z-050602T0330Z/
GARDEN NE-
930 PM MDT WED JUN 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR GARDEN COUNTY EXPIRED AT 930
PM MDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4197 10265 4124 10258 4125 10210 4200 10211

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:49 PM MDT, 8 hours 10 minutes earlier.

Area forecast discussion, Jun 1, 12:49 PM MDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM CDT WED JUN 1 2005

...ACTIVE WEATHER PATTERN TO PERSIST THROUGH AT LEAST THURSDAY
NIGHT...

.SHORT TERM DISCUSSION...
NAM SUGGESTING SQAULLY LINE OF STORMS TO SET UP THIS AFTN IN THE
PANHANDLE. LINE MOVES SLOWLY EAST OVERNIGHT AND THEN DISSIPATES
ACROSS ERN ZONES THUR AM.  MERRIMAN PROFILER WINDS ALREADY UNIFORM IN
SPEED WITH GOOD DIRECTIONAL SHEER. FCST POPS WILL BE RAMPED UP TO
LIKELY CATEGORY TONIGHT. LAPSE RATES ARE NOT STEEP ENOUGH FOR
WIDESPREAD SEVERE WEATHER OVERNIGHT.  A FEW SEVERE STORMS ARE
POSSIBLE LATE THIS AFTN/EVENING NORTHWEST...WIND AND HAIL...DEEP
MIXED LAYER.

THURSDAY...SFC FRONT BECOMES THE FOCUS FOR STRONGER AND MORE SEVERE
STORMS PARTICULARLY SW NEB WITH TRIPLE PT FOCUS AND 800MB THETA
E/DEEPER INSTABILITY. FRONT COULD BE OVER KS BUT ELEVATED STORMS
WOULD STILL MOVE NORTH INTO CNTL NEB. NAM EVEN SUGGESTS MOISTURE
ADVECTION BEHIND THE SFC FRONT ACROSS WRN/NRN NEB. ACTIVITY COALESCES
INTO A BEEFY MCS WHICH TRACKS NORTHEAST THRU CNTL NEB.

FRIDAY...SOME WEAK RESIDUAL INSTABILITY MOVES THROUGH NRN ZONES
IN AFTN.  NAM SUGGESTS SCATTERED TSTMS. ATM STABILIZES FRIDAY NIGHT.

.LONG TERM DISCUSSION...
SATURDAY...ATM TAKES A BREAK AS H7 LOW EXITS CNTL PLAINS.

SUNDAY...ANOTHER WAVE DEVELOPS AND AMPLIFIES ACROSS NEB. SYS SHOULD
CLEAR THE AREA MONDAY NIGHT. THINGS DRY OUT AND WARM UP TUESDAY
AND WEDNESDAY WITH TEMPS RISING INTO THE MID 80S...POSSIBLY
WARMER. NEXT WAVE MOVES IN WEDS NIGHT. ALL MODELS...NAM GFS ECMWF
ARE IN REASONABLE AGREEMENT AT 192 HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jun 1, 1:50 PM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT WED JUN 1 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-021030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
250 PM CDT WED JUN 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER THE
NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS
WILL DEVELOP OVER THE PANHANDLE AND MOVE NORTHEAST. THE GREATEST
THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND NORTHWEST OF A
LINE FROM FROM SPENCER IN BOYD COUNTY...TO BREWSTER IN BLAINE
COUNTY...TO OGALLALA IN KEITH COUNTY...AND  CHAPPELL IN DEUEL COUNTY.

A FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA THIS
EVENING AND INTO THE CENTRAL OVERNIGHT. THE FRONT WILL REMAIN THE
FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT INTO THURSDAY. UNSTABLE
CONDITIONS WILL ENHANCE THE STRENGTH OF THE STORMS AND LOW LEVEL WIND
PROFILES ARE EXPECTED TO BE FAVORABLE FOR A FEW SUPERCELLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS DAILY WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA
THURSDAY AND FRIDAY.

THE FRONT THAT MOVES INTO THE PLAINS TONIGHT WILL BE A SLOW
MOVER AND IS NOT EXPECTED TO BE OUT OF THE AREA UNTIL LATE FRIDAY
NIGHT. EACH DAY CONDITIONS WILL BECOME MORE UNSTABLE THROUGH
FRIDAY...SO THERE IS A RISK OF SEVERE THUNDERSTORMS EACH DAY.

OVER THE WEEKEND THERE IS A SLIGHT CHANCE OF LATE AFTERNOON
THUNDERSTORMS AS LAPSE RATE STEEPEN WITH THE HEATING OF THE DAY.
THEN ANOTHER SYSTEM WILL MOVE OUT OF THE ROCKIES LATE MONDAY FOR A
CONTINUED THREAT FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KECK

In the hours before

Local storm report, Jun 1, 7:54 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             3 S ANTIOCH             42.02N 102.62W
06/01/2005  0.88 INCH        SHERIDAN           NE   PUBLIC

            PEA TO NICKEL SIZE HAIL.

&&

HANNON
Local storm report, Jun 1, 8:30 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             16 NW OSHKOSH           41.57N 102.56W
06/01/2005  0.88 INCH        GARDEN             NE   CO-OP OBSERVER

            LISCO COOP REPORTED PENNY TO NICKEL SIZED HAIL FELL FOR
            ABOUT 5 MINUTES.

&&

HANNON
Local storm report, Jun 1, 8:32 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             8 W OSHKOSH             41.41N 102.50W
06/01/2005  0.88 INCH        GARDEN             NE   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL.

&&

HANNON
Local storm report, Jun 1, 8:44 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             1 S CHAPPELL            41.08N 102.47W
06/01/2005  1.00 INCH        DEUEL              NE   TRAINED SPOTTER

            HAIL UP TO QUARTERS ALONG INTERSTATE 80 AT EXIT 85.

&&

HANNON
Local storm report, Jun 1, 8:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             7 N ELLSWORTH           42.16N 102.29W
06/01/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

&&

HANNON
Local storm report, Jun 1, 8:56 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT WED JUN 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             3 S ANTIOCH             42.02N 102.62W
06/01/2005  0.88 INCH        SHERIDAN           NE   PUBLIC

            PEA TO NICKEL SIZE HAIL.

0845 PM     HAIL             16 NW OSHKOSH           41.57N 102.56W
06/01/2005  0.88 INCH        GARDEN             NE   CO-OP OBSERVER

            LISCO COOP REPORTED PENNY TO NICKEL SIZED HAIL FELL FOR
            ABOUT 5 MINUTES.

0900 PM     HAIL             7 N ELLSWORTH           42.16N 102.29W
06/01/2005  0.75 INCH        SHERIDAN           NE   PUBLIC

0923 PM     HAIL             8 W OSHKOSH             41.41N 102.50W
06/01/2005  0.88 INCH        GARDEN             NE   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL.

0937 PM     HAIL             1 S CHAPPELL            41.08N 102.47W
06/01/2005  1.00 INCH        DEUEL              NE   TRAINED SPOTTER

            HAIL UP TO QUARTERS ALONG INTERSTATE 80 AT EXIT 85.

&&

HANNON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:25 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan35 min
Jun 1, 7:57 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan26 min
Jun 1, 8:01 PM MDTSevere Thunderstorm WarningLBFGarden59 min
Jun 1, 8:40 PM MDTSevere Thunderstorm WarningLBFDeuel35 min
Jun 1, 9:17 PM MDTSevere Thunderstorm WarningLBFDeuel43 min
Jun 1, 10:01 PM MDTSevere Thunderstorm WarningLBFDeuel59 min
Jun 1, 11:05 PM MDTFlash Flood WarningLBFDeuel115 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.